Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 6, 2014, 11:36 PM CDT for Copiah County, Lincoln County, Simpson County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2014, 11:36 PM CDT (04:36 UTC)
- Expired
- Apr 7, 2014, 12:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Lincoln County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 46 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 6:56 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 686 m²/s²
- 0-3 km storm-relative helicity
- 870 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
985
WUUS54 KJAN 070436
SVRJAN
MSC029-085-127-070530-
/O.NEW.KJAN.SV.W.0091.140407T0436Z-140407T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1230 AM CDT
* AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MARTINSVILLE...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROCKPORT AROUND 1145 PM CDT.
HOPEWELL AROUND 1150 PM CDT.
HARRISVILLE AND UNION AROUND 1155 PM CDT.
MENDENHALL AROUND 1205 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GEORGETOWN...BRAXTON AND D'LO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3174 9065 3205 9017 3205 8967 3204 8966
3197 8966 3160 9050
TIME...MOT...LOC 0436Z 238DEG 54KT 3179 9038
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 7:20 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 6, 7:20 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT SUN APR 6 2014
.UPDATE...UPDATED GRIDS TO INCLUDE NEWLY ISSUED TORNADO WATCH NUMBER
65. LATEST ANALYSIS SHOWING QUASI-STATIONARY BOUNDARY FROM KHEZ-KJAN-
KCBM WITH WIDESPREAD ISENTROPIC LIFT TO THE NORTH OF THIS BOUNDARY.
MEANWHILE...SURFACE LOW HAS MOVED INLAND OVER SOUTH LA AND HAS PUSHED A
WARM FRONT AS FAR INLAND AS KBTR-KMOB. EXPECT THIS WARM FRONT TO
CONTINUE PUSHING NORTH ALLOWING CONVECTION TO BECOME ROOTED AT THE
SURFACE AND TORNADO POTENTIAL TO INCREASE GIVEN AVAILABLE SHEAR./26/
&&
.AVIATION...THE AERODROME WILL CONTINUE TO EXPERIENCE WIDESPREAD
IFR/LIFR CEILINGS AND VISIBILITIES OVERNIGHT AS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP. CONDITIONS LOOK TO IMPROVE AFTER
12Z AS THE SYSTEM BEGINS TO PULL AWAY WITH MVFR CEILINGS AND VFR
VISIBILITIES. VFR CONDITIONS LOOK TO RETURN AFTER 18Z./26/
&&
.PREV DISCUSSION... /ISSUED 347 PM CDT SUN APR 6 2014/
SHORT TERM...IN GENERAL...EXPECTATIONS REMAIN THE SAME IN TERMS OF
THIS EVENT BEING A FLOODING EVENT WITH THE POTENTIAL FOR SOME
LOCATIONS TO SEE SIGNIFICANT FLOODING. VERY STRONG MOISTURE TRANSPORT
CONTINUES TO COMBINE WITH A STAGNANT FRONTOGENETIC ZONE WHICH
CONTINUES TO FOCUS PRECIP WITHIN THE I-20 CORRIDOR. EXPECTATIONS ARE
THAT RAINFALL RATES WILL ONLY INCREASE INTO THE EVENING/OVERNIGHT AS
STRONG DEEP LAYER ASCENT MOVES INTO THE REGION AND UTILIZES ANOMALOUS
PW (1.75 IN) AIR WITH A LOW LEVEL THETA E SOURCE OF 335-340K. THE
DYNAMIC SYSTEM WILL MAKE THE MOST OF THIS MOISTURE IN THE FORM OF
EFFICIENT PRECIP PRODUCING CONVECTION. LOOK FOR MOST AREAS TO SEE 2-3
INCHES OF PRECIP WITH LOCALLY HIGHER AMOUNTS OF 4+. ADD THIS TO THE
TOTALS SO FAR...AND MOST OF THE CWA WILL SEE 3-5 INCHES WITH LOCALLY
6+ POSSIBLE. BASED OFF PREVIOUS 18HR RAINFALL FOCUSED WITHIN THE I-20
CORRIDOR AND THE MAIN BRUNT OF THE NEXT 12HR RAINS FALLING IN THE
SAME GENERAL AREA...THE I-20 CORRIDOR WILL BE THE FOCUS AREA FOR
FLASH FLOODING WITH SOME POTENTIAL HIGHER END FLOODING LATER TONIGHT.
AS FOR THE SVR STORM RISK. THE MAIN CHALLENGE IS IF THE JUICY AIR
WILL MAKE IT INTO THE CWA AND HOW FAR N WITH IT GET. AS IS TYPICALLY
THE CASE IN SUCH SITUATIONS...THE MODELS ARE OFTEN MORE AGGRESSIVE
THAN WHAT ACTUALLY OCCURS. THAT HAS BEEN THE CASE SO FAR AND THE
MORE RECENT NEAR TERM GUIDANCE IS STARTING TO CATCH UP AND KEEPING
THE HIGHER DEW PT AIR (65-68) MORE TO THE SOUTH AND SLOWER TO MOVE
NORTH. WHAT IS CONCERNING IS HOW DYNAMIC THIS SYSTEM IS AND THE
PROXIMITY OF THE QUALITY AIR. SUCH SYSTEM CAN EASILY PUSH SUCH
MOISTURE QUICKLY WHEN STRONG SFC CYCLOGENESIS IS OCCURRING...LIKE WE
ARE SEEING JUST TO OUR WEST. SFC PRESSER FALLS ARE PUSHING 5-6MB
AROUND MLU AND POINTING OUT THE TRACK OF THE SFC LOW FOR LATER
TONIGHT. WHAT SHOULD LIMIT THE NORTHWARD PUSH IS THE RAIN COOLED
BOUNDARY ALONG I-20. MY EXPECTATIONS ARE THAT THE HIGH MOISTURE AIR
(WHICH WILL SUPPORT SFC INSTABILITY) WILL MAKE A RUN AT I-20 AND
LIKELY FALL JUST SHORT. THINGS WILL BECOME ORIENTED MORE SW TO NE SO
I CAN SEE THE DELINEATION OF THE INSTABILITY SETTING UP FROM NEAR
NATCHEZ TO BRANDON TO POSSIBLY DEKALB LATER THIS EVENING AND TOWARD
MIDNIGHT. LOOK FOR LOCATIONS ALONG THAT AXIS AND POINTS SOUTH TO
MAKE USE OF 700-1100 J/KG OF SBCAPE ALONG WITH STRONG LOW LEVEL
SHEAR AND SRH. DAMAGING WIND AND TORNADOES WILL BE THE PRIMARY
THREAT. WE ALSO CAN'T RULE OUT A STRONG TORNADO OR TWO. THIS WILL
HIGHLY DEPEND ON WHERE THAT 68-70 DEWPT AIR CAN MAKE IT. ALSO...LOOK
FOR LEAD ACTIVITY TO BREAK OUT AS STRONGER ASCENT GETS CLOSER WITH
WILL HELP WITH THE MULTIPLE ROUNDS OF PRECIP. A FEW STRONGER STORMS
MAY OCCUR WITH THIS WITH SOME SMALL HAIL POSSIBLE. THIS COULD BE
POSSIBLE FROM LATE AFTERNOON INTO PART OF THE EVENING.
THE GRAPHICS HAVE BEEN MODIFIED TO REFLECT THE LATEST EXPECTATIONS
FOR BOTH THE FLOODING AND SVR RISKS.
AS FOR SPECIFIC FORECAST ELEMENTS...TEMPS WERE VERY TRICKY FOR
TONIGHT AS COOLER VALUES DURING EARLY EVENING COULD BE THE OVERNIGHT
LOW...THEN WARM A GOOD BIT BEFORE FALLING AGAIN BETWEEN 11-14Z. DUE
TO THIS...LOWS WERE LOWER A BIT. ON MON...CAA WILL EXIST ALL DAY AND
CLOUDS WILL HANG TIGHT. DUE TO THIS...TEMPS WILL COOL DURING THE
DAY...ESPECIALLY OVER THE E-HALF. GENERALLY...HIGHS WERE LOWERED A
FEW DEGREES.
LASTLY...A VERY ANOMALOUS PATTERN WILL EVOLVE FOR TUE. A DEEP
TROUGH WILL DIG OVER THE AREA AND BRING VERY COLD TEMPS ALOFT THAT
WILL COMBINE WITH LINGERING SFC MOISTURE. SFC DEWPTS LOOK TO BE
AROUND 50 DEGREES WITH TEMPS REACHING THE LOWER TO MID 60S. WHAT
WILL RESULT WILL BE STEEP LAPSE RATES AND INSTABILITY TO SUPPORT
THUNDERSTORMS. THE THERMODYNAMIC ENVIRONMENT WILL BE A COLD/UNSTABLE
ONE WHICH IS VERY RARE FOR THIS REGION. ALL IN ALL...STRONG LIFT
WILL EXIST WITH DIGGING SYSTEM AND COMBINE WITH INSTABILITY WHICH
LOOKS TO RANGE FROM 500-800 J/KG. WITH LOW WBZ AND FREEZING
LEVELS...HAIL WILL EASILY MAKE IT TO THE GROUND. THE BIG QUESTION
IS...WITH THE HAIL BE OF SVR CALIBER. BASED ON WHAT I'VE SEE...VERY
POSSIBLE. HOWEVER...WILL HOLD OFF ON MENTIONING THIS IN THE
HWO/GRAPHICS DUE TO THE CURRENT SYSTEM IMPACTING THE REGION. THE
REGION WILL ALSO SEE BREEZY TO WINDY CONDITIONS AND THIS WILL HAVE
TO BE WATCHED FOR SOME SORT OF ADV. STAY TUNED... /CME/
&&
.AVIATION...
IFR CONDITIONS DUE TO CEILINGS WILL SPREAD IN FROM THE
SOUTH THROUGH MIDDAY TO EARLY AFTERNOON AS A WARM FRONT GRADUALLY
LIFTS NORTH FROM THE COAST. AFTER CONDITIONS SWITCH TO IFR EXPECT
THEM TO MAINLY REMAIN THERE THROUGH TONIGHT...WAITING UNTIL TOMORROW
MORNING TO IMPROVE FROM WEST TO EAST. VISIBILITY REDUCTIONS WILL
ALSO BE FOUND ALONG WITH CEILING LIMITATIONS...MAINLY DUE TO
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS...PARTICULARLY AT
HKS/JAN/GLH/GWO. SOME THUNDERSTORMS WILL BE QUITE POTENT AND CAPABLE
OF MODERATE TO EXTREME TURBULENCE. OTHERWISE...ANTICIPATE WINDS OF 5
TO 15 MPH WITH A GENERAL EAST VECTOR ACROSS THE REGION TODAY
ALTHOUGH EXACT VECTORS WILL BE ERRATIC DUE TO LIFTING FRONTAL
BOUNDARY. BY THIS EVENING ALONG AND SOUTH OF THE I-20 CORRIDOR THE
WINDS COULD BE SE AND A LITTLE GUSTY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 68 44 66 / 100 25 33 71
MERIDIAN 63 75 44 65 / 100 46 31 74
VICKSBURG 55 66 44 68 / 100 15 32 63
HATTIESBURG 66 76 51 70 / 100 51 24 58
NATCHEZ 57 70 47 65 / 100 18 27 51
GREENVILLE 53 63 47 63 / 100 9 34 65
GREENWOOD 55 62 44 65 / 100 15 30 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR MSZ018-019-025>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ARZ074-075.
&&
/Hazardous weather outlook, Apr 6, 7:35 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 735 PM CDT SUN APR 6 2014 ARZ074-075-LAZ007>009-MSZ018-019-025>029-034>036-040-041-072030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- 735 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE EXPECTED AND SIGNIFICANT FLOODING WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ015-016-023-025-MSZ030>033-037>039-042>051-053-072030- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE- 735 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING WIDESPREAD AND LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 3 TO 5 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SIGNIFICANT FLOODING IS A POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...CONFIDENCE IS HIGH IN THE OCCURRENCE OF SEVERE THUNDERSTORMS TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH...QUARTER TO GOLFBALL SIZE HAIL AND THE POTENTIAL TO PRODUCE A FEW TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. LAZ024-026-MSZ052-054>066-072>074-072030- CATAHOULA-CONCORDIA-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 735 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...HIGH TIMING...TONIGHT A FRONTAL SYSTEM WILL MOVE THROUGH THE REGION THROUGH TONIGHT BRINGING LOCALLY HEAVY RAIN. TOTAL RAINFALL AMOUNTS RANGING FROM 2 TO 5 INCHES ARE POSSIBLE AND THERE IS POTENTIAL FOR SIGNIFICANT FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...CONFIDENCE IS HIGH IN THE OCCURRENCE OF SEVERE THUNDERSTORMS THIS EVENING INTO TONIGHT WITH THE MAIN RISKS BEING WIND GUSTS TO 60 MPH OR GREATER..QUARTER TO GOLFBALL SIZE HAIL AND THE POTENTIAL TO PRODUCE TORNADOES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 6, 10:35 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1035 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD RICHLAND 32.23N 90.17W
04/06/2014 RANKIN MS PUBLIC
SOME STREET FLOODING WAS REPORTED.
&&
27Local storm report, Apr 6, 11:06 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM FLASH FLOOD NATCHEZ 31.55N 91.39W
04/06/2014 ADAMS MS AMATEUR RADIO
STREET FLOODING IN NATCHEZ. RELAYED FROM SHERIFF OFFICE
&&Local storm report, Apr 6, 11:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 1 NNE PAULETTE 33.01N 88.42W
04/06/2014 E1.00 INCH NOXUBEE MS PUBLIC
QUARTER SIZE HAIL IN SOUTHERN NOXUBEE COUNTY. WIND/HAIL
CAUSED DAMAGE TO A MOBILE HOME.
&&
DCOXLocal storm report, Apr 6, 11:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN 4 WNW ACKERMAN 33.33N 89.24W
04/06/2014 E5.00 INCH CHOCTAW MS TRAINED SPOTTER
&&
DCOXLocal storm report, Apr 6, 11:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN 2 NNE FLORENCE 32.18N 90.12W
04/06/2014 M6.46 INCH RANKIN MS PUBLIC
&&
DCOXLocal storm report, Apr 6, 11:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1133 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLASH FLOOD JACKSON 32.32N 90.21W
04/06/2014 HINDS MS PUBLIC
BELHAVEN OFFICIAL REPORTS THAT ONE OF THE BUILDINGS ON
CAMPUS IS FLOODED
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 45 min |
| Apr 6, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 38 min |
| Apr 6, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Apr 6, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 37 min |
| Apr 6, 7:50 PM CDT | Flash Flood Warning | JAN | Madison, Yazoo | 6 hr |
| Apr 6, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 51 min |
| Apr 6, 7:56 PM CDT | Special Weather Statement | JAN | Adams | 19 min |
| Apr 6, 8:23 PM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 4 hr |
| Apr 6, 8:24 PM CDT | Flash Flood Warning | JAN | Leake, Scott | 4 hr |
| Apr 6, 8:29 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Apr 6, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 23 min |
| Apr 6, 8:39 PM CDT | Flash Flood Warning | JAN | Choctaw, Montgomery, Oktibbeha, Webster, Winston | 2 hr |
| Apr 6, 8:49 PM CDT | Flash Flood Warning | JAN | Attala, Holmes, Humphreys | 4 hr |
| Apr 6, 9:19 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Apr 6, 9:54 PM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Apr 6, 10:00 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 4 hr |
| Apr 6, 10:09 PM CDT | River Flood Warning | JAN | Covington, Jones | 4 days |
| Apr 6, 10:19 PM CDT | Special Weather Statement | JAN | Adams | 21 min |
| Apr 6, 10:28 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 2 hr |
| Apr 6, 10:34 PM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin, Simpson | 116 min |
| Apr 6, 10:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 46 min |
| Apr 6, 10:45 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Kemper, Montgomery and 4 more | 3 hr |
| Apr 6, 11:04 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 41 min |
| Apr 6, 11:40 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 50 min |
| Apr 7, 12:04 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Apr 7, 12:08 AM CDT | River Flood Warning | JAN | Yazoo | 59 hr |
| Apr 7, 12:19 AM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 56 min |
| Apr 7, 12:21 AM CDT | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Simpson | 3 hr |
| Apr 7, 12:28 AM CDT | Flash Flood Warning | JAN | Attala, Leake, Scott | 3 hr |
| Apr 7, 12:36 AM CDT | Flash Flood Warning | JAN | Noxubee | 114 min |
| Apr 7, 12:50 AM CDT | Flash Flood Warning | JAN | Franklin, Jefferson Davis, Lawrence, Lincoln | 115 min |
| Apr 7, 12:56 AM CDT | Tornado Warning | JAN | Jasper, Newton, Scott | 49 min |
| Apr 7, 1:06 AM CDT | Flash Flood Warning | JAN | Jasper, Smith | 114 min |
| Apr 7, 1:32 AM CDT | Tornado Warning | JAN | Kemper, Lauderdale | 58 min |
| Apr 7, 1:35 AM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Apr 7, 1:47 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 43 min |
| Apr 7, 2:03 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 117 min |
| Apr 7, 2:07 AM CDT | Flash Flood Warning | JAN | Newton | 113 min |
| Apr 7, 2:20 AM CDT | Tornado Warning | JAN | Clarke, Jasper, Jones, Smith | 55 min |
| Apr 7, 3:10 AM CDT | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Madison, Rankin and 4 more | 18 hr |
| Apr 7, 3:11 AM CDT | Special Weather Statement | JAN | Newton | 29 min |
| Apr 7, 3:13 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 5 hr |
| Apr 7, 3:15 AM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Apr 7, 3:29 AM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale | 3 hr |
| Apr 7, 3:31 AM CDT | Areal Flood Warning | JAN | Leake, Neshoba, Newton, Rankin, Scott, Smith | 21 hr |
| Apr 7, 3:45 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence | 45 min |
| Apr 7, 4:01 AM CDT | Special Weather Statement | JAN | Jefferson Davis | 29 min |
| Apr 7, 4:49 AM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Apr 7, 5:08 AM CDT | Special Weather Statement | JAN | Newton | 32 min |
| Apr 7, 6:29 AM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Apr 7, 8:12 AM CDT | Areal Flood Warning | JAN | Kemper, Noxubee | 14 hr |
| Apr 7, 8:26 AM CDT | Areal Flood Warning | JAN | Clarke, Jasper, Lauderdale | 24 hr |
| Apr 7, 11:24 AM CDT | River Flood Warning | JAN | Madison, Rankin | 10 days |
| Apr 7, 11:37 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 34 hr |
| Apr 7, 12:00 PM CDT | River Flood Warning | JAN | Clarke | 7 days |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.